Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
UkJack

Urgent Advice Needed.

Right I'm a 20 year old male. I went on a low dose of Accutane last October. It started at 10mg/day then 10 weeks later progressed to 20mg/day

My skin was sensitive before accutane, I would spend piratically half of my wages on skin products to dry and keep things all good.

So I have been on Accutane for a year and 2 weeks. Yes my dosage is low but I still have the mild side effect. I still get the odd spot cluster but I think it is due to shaving, the Accutane has made my skin super sensitive, the only advice I got off my dermatologist was grow a beard. Recently I have also took a hit and got a bit of eczema on my face which made me think "Should I stop my treatment?"

So I ask you, will acne return to me if I just stop the course? Do I need to reach the cumulative dosage? As I believe the Accutane is causing more problems than it is solving now due to the sensitivity and dry skin.

Also my Acne was only considered mild/moderate beforehand.

All advice appreciated.

Edited by UkJack

Share this post


Link to post
Share on other sites

if your acne was mild/moderate i don't get why they put you in accutane.... accuatne is only for severe acne, and is only uses when nothing else has work .

another thing that i don't understand is why you been on accuatne for so long, even thought you are on low dose , accutane should be uses for a long period of 6 months no more than that because of the temporary and permanent side effects if you are one of those people like me who got acne after a full course of accutane well we had to find another way to control it , cuz obviously it does no have a permanent cure

good luck

Share this post


Link to post
Share on other sites

If you have been on it a long time, even at a low dose the chances are you will have reached your cumulative dose. You can work it out, add up all the accutane youve taken, then divide it by your body weight in Kgs and you should have a number around 120-150, if its in that range (or higher) you've met it.

There are lots of other options you could use for your skin. If accutane is causing you problems, come of it and try something else. By your own statement your acne isnt severe and cystic anyway, which is what it is recommended accutane is used for, and since you've not mentioned other prescriptions you were on, you may not have tried everything else.

Share this post


Link to post
Share on other sites

if your acne was mild/moderate i don't get why they put you in accutane.... accuatne is only for severe acne, and is only uses when nothing else has work .

another thing that i don't understand is why you been on accuatne for so long, even thought you are on low dose , accutane should be uses for a long period of 6 months no more than that because of the temporary and permanent side effects if you are one of those people like me who got acne after a full course of accutane well we had to find another way to control it , cuz obviously it does no have a permanent cure

good luck

If you have been on it a long time, even at a low dose the chances are you will have reached your cumulative dose. You can work it out, add up all the accutane youve taken, then divide it by your body weight in Kgs and you should have a number around 120-150, if its in that range (or higher) you've met it.

There are lots of other options you could use for your skin. If accutane is causing you problems, come of it and try something else. By your own statement your acne isnt severe and cystic anyway, which is what it is recommended accutane is used for, and since you've not mentioned other prescriptions you were on, you may not have tried everything else.

Sorry I should of mentioned my acne was very bad at one point. I tried everything you can imagine. Even saved up for laser and chemical peels. Even though my acne was mild/moderate just before I was prescribed accutane, it was persistent.

So will there be side effects from coming off accutane without reaching the cumulative dose, as I require another 4 months on 20mg a day to reach it.

Edited by UkJack

Share this post


Link to post
Share on other sites

As explained in this video: http://www.dermtv.co...w-dose-accutane

Low dose Accutane is bad because it doesn't cure the problem at all. Your acne will come back as soon as you stop and you will feel like you've wasted a year, 2 weeks, and all the side effects. Plus, long term Accutane is also very very bad.

In that case Im screwed either way. Plus there has been case studies where Accutane in low doses has the same effect as a higher dosage on people with mild acne.

Share this post


Link to post
Share on other sites

Shall I end my treatment then?

i think you look for a second professional opinion, talk with another derm about you situation/experience with accutane

Share this post


Link to post
Share on other sites

You are presumably from the UK? I asked my Dermatologist about low dose roaccutane and he pretty much shunned it saying it's not how it's prescribed here. How did you manage to get such a low dose prescribed?!

Your acne might not return. My friend had deep cystic spots in her cheeks, took roaccutane for 2/3 months then stopped taking it and her acne never came back, she's completely clear.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×